MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK USA, INC; ARTHROSCOPE
Catalog Number KE152
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty surgery due to vertebral compression fracture at l5.Intra-op, balloon bursted upon first attempt of use no patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis result: visual functional microscopic both balloons have a longitudinal rupture of the balloon on the distal peak.This type of failure is consistent with contact with bone splinter while the balloon is inflated in the vertebral body.If information is provided in the future, a supplemental report will be issued.

Brand Name
NA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7454189
Report Number1030489-2018-00584
Device Sequence Number931436
Product Code HRX
UDI-Device Identifier00643169143777
UDI-Public00643169143777
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKE152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR